As per usual it seems, you managed to throw anther wrench in my life. I was pulled from the immunotherapy study shortly after my last post and put back on IV chemo. Per my request, it’s the same IV chemo that I was on the last time. It’s supposed to give me less neuropathy than the taxol based drugs and also wasn’t supposed to make my hair fall out. Of course I have more neuropathy than before and of course my hair fell out… Although I sort of think that has more to do with the drugs that went with the immunotherapy than this chemo. (I promise to add blog posts about both topics soon.)
The hardest part of this whole situation is that I learned that I’ve pretty much run out of standard of care drugs. There are a few more IV chemo options (the taxol based ones I’m trying to avoid of course), but besides that I’ve tried everything that currently exists. I’m not really sure how many options I thought were out there, but every other time a drug stopped working my doctor spoke of back up plans. This time when I asked what happens when the drugs stop working, as they always do, she spoke to me about dying. About how my liver would stop functioning and one day I would just go to sleep and never wake up. Continue reading #fuckcancer
I was given a small break from my chemo last week. Despite my two neupogen shots, my blood counts were too low for chemo. I also suspect that the addition of the neuropathy helped my case for a break. I have been feeling like I never fully bounce back lately as well. The exhaustion is overwhelming. Granted I probably don’t sleep enough hours, but having to be at work at 7:30 am doesn’t make it easy.
Instead of chemo I had my 3 cycle CT and found out that the tumor in you was a little smaller again! Not the 50% decrease that I had the last time, but still, smaller is smaller! Now I’m waiting to see what my doc wants to do next time. I’m being tested for a new study and there are some other options on the table. I have a feeling I’ll be back on chemo for a little bit next week, but at least I got a tiny break. Continue reading Break
Why is it that if there is a tiny chance that someone, somewhere will get a side effect from a drug it’s going to end up being me? Not only do I have zombie jaw that is supposed to be an uncommon side effect from Xgeva, but now I seem to be developing neuropathy from my current chemos.